×

Permanence and stability of a stage-structured predator-prey model. (English) Zbl 0997.34069

This is a well written and timely paper that provides a nice qualitative analysis of a delayed Holling-type II ratio-dependent predator-prey model. The time delay (maturation time) is carefully introduced and it is shown that for small delay, the system is globally stable, if a positive steady state exists. The method makes use of fluctuation lemma and Lyapunov functional arguments. However, the local stability section may not completely true since it uses a standard theorem that guaranteed to work only for systems with delay independent parameters. To be rigorous, the authors need to use the recently established results by E. Beretta and Y. Kuang [SIAM J. Math. Anal. 33, No. 5, 1144-1165 (2002; Zbl 1013.92034)].
Reviewer: Yang Kuang (Tempe)

MSC:

34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)

Citations:

Zbl 1013.92034
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bence, J.R.; Nisbet, R.M., Space-limited recruitment in open systems: the importance of time delays, Ecology, 70, 1434-1441, (1989)
[2] Aiello, W.G.; Freedman, H.I., A time-delay model of single-species growth with stage-structure, Math. biosci., 101, 139-153, (1990) · Zbl 0719.92017
[3] Freedman, H.I.; Wu, J.H., Persistence and global asymptotic stability of single species dispersal models with stage structure, Quart. appl. math., 49, 351-371, (1991) · Zbl 0732.92021
[4] Aiello, W.G.; Freedman, H.I.; Wu, J.H., Analysis of a model representing stage-structured population growth with stage-dependent time delay, SIAM J. appl. math., 52, 855-869, (1992) · Zbl 0760.92018
[5] Kuang, Y.; So, J.W.H., Analysis of a delayed two-stage population with space-limited recruitment, SIAM J. appl. math., 55, 1675-1695, (1995) · Zbl 0847.34076
[6] Brauer, F.; Zhien, Ma, Stability of stage-structured population models, J. math. anal. appl., 126, 301-315, (1987) · Zbl 0634.92014
[7] Wang, W.; Lansun, Chen, A predator – prey system with stage-structure for predator, Comput. math. appl., 33, 83-91, (1997)
[8] Magnusson, K.G., Destabilizing effect of cannibalism on a structured predator – prey system, Math. biosci., 155, 61-75, (1999) · Zbl 0943.92030
[9] Salemi, F.; Salone, V.; Wang, W., Stability of a competition model with two-stage structure, Appl. math. comput., 99, 221-231, (1999) · Zbl 0931.92029
[10] Kuang, Y.; Beretta, E., Global qualitative analysis of a ratio-dependent predator – prey systems, J. math. biol., 36, 389-406, (1998) · Zbl 0895.92032
[11] Beretta, E.; Kuang, Y., Global analysis in some delayed ratio-dependent predator – prey system, Nonlinear anal., 32, 381-408, (1998) · Zbl 0946.34061
[12] Hale, J.K.; Lunel, S.M.V., Introduction to functional differential equations, (1993), Springer-Verlag New York/Berlin
[13] Smith, H.L., Monotone semiflows generated by functional differential equations, J. differential equations, 66, 420-442, (1987) · Zbl 0612.34067
[14] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston · Zbl 0777.34002
[15] Wang, W.; Zhien, Ma, Asymptotic behavior of a predator – prey system with diffusion and delays, J. math. anal. appl., 206, 191-204, (1997) · Zbl 0872.92019
[16] Wang, W.; Fergola, P.; Tenneriello, C., Global attractivity of periodic solutions of population models, J. math. anal. appl., 211, 498-511, (1997) · Zbl 0879.92027
[17] Wang, W.; Lansun, Chen; Zhengyi, Lu, Global stability of a competition model with periodic coefficients and time delays, Canad. appl. math. quart., 3, 365-378, (1995) · Zbl 0845.92020
[18] Holt, R.D., Population dynamics in two patch environment: some anomalous consequences of optional habitat selection, Theoret. popul. biol., 28, 181-208, (1985) · Zbl 0584.92022
[19] Smith, H.L., Monotone dynamical systems: an introduction to the theory of competitive and cooperative systems, Math. surveys monographs, 41, (1995), American Mathematical Society Providence · Zbl 0821.34003
[20] Shigui, Ruan; Xuezhong, He, Global stability in chemostat-type competition models with nutrient recycling, SIAM J. appl. math., 58, 170-192, (1998) · Zbl 0912.34062
[21] Xuezhong, He; Shigui, Ruan, Global stability in chemostat-type equations with distributed delays, SIAM J. math. anal., 29, 681-696, (1998) · Zbl 0916.34064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.